Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Child has type 1 diabetes, swollen lips, given reactine. Could there be any reaction with insulin intake?

I have my 15yr old grandson staying the weekend. He has type 1 diabetes. He woke up this morning with swollen lips which has happened before. We have given him reactine as we thought that it may have been caused by an allergy to something, but we are concerned if there could be a reaction with his insulin which he injects 4 times a day.
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  213
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

It is likely as you stated, that the swelling is related to an allergy but if it was related to medication that he was using repeatedly he would be experiencing persistent allergic symptoms.
The allergic symptoms would not be intermittent since he has to use the insulin 4 times a day and would be constantly be exposed to the stimulus.

To determine what specific allergen is provoking this reaction, you may want to consider taking him to have allergy tests done. These can be in the form of a skin test or blood test.
It would allow you to eliminate this allergen, if possible from his diet or environment.

I hope this helps
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor